Well I have refrained from posting about this because we weren't sure exactly what was happening. As I briefly mentioned in yesterday's post, two nights ago, I woke up about 2-3 hours after taking my progesterone medication EXTREMELY disoriented. In the morning, I barely remembered what had happened, but JB remembered all too well, and I was incredibly embarrassed by my behavior. I definitely wasn't going to post it on the blog -- I was humiliated!
Well last night I had another "episode" about two hours after going to bed. This one wasn't quite as bad because JB realized what was happening much earlier and was able to calm me down and help me fall back to sleep. Again, this morning, I don't remember what happened -- I only have snapshots in my memory -- not a complete picture.
I called the nurse line this morning and talked to Nancy. She assured me that what I was describing were listed as side effects and that I was not losing my mind. Then one of the residents called John to get a better picture since I don't really remember anything. She then called me and quoted the following to help me feel better:
Transient dizziness may occur in some patients. A small percentage of women may experience the following symptoms upon initial therapy: extreme dizziness and/or drowsiness, blurred vision, slurred speech, difficulty walking, loss of consciousness, vertigo, confusion, disorientation, feeling drunk, and shortness of breath.
Quite honestly, this is exactly what happened to me. I was acting like a crazy drunk person! The doctors decided that I need to discontinue the medication and switch to something else that isn't as good but can hopefully do the job. Please pray that this alternate form works so that I can proceed with my January 18th transfer.
I have taken oral prometrium at least a dozen times and have NEVER had this response. I have spent the last two days, basically thinking I am going out of my mind. It is not encouraging to hear that you have been acting like a drunk lunatic when you haven't drunk a sip of anything!
Anyways, like I said, I wasn't going to post this on my blog but now that I know what is happening, I am not quite as embarrassed to share. Please don't tease me about this (at least for a few days). This was emotionally very disturbing to me, and I feel great relief to hear that while not extremely common, is a reported side effect of this drug.